• Lauren Lauren
    January 17, 2013
    Has anyone had any experience with or knowledge of MS worsening because of titanium in the body - either joint replacements or markers inserted during biopsies?
    Lauren Lauren
    January 17, 2013

FROM OUR EXPERTS

  • Lisa Emrich
    Health Guide
    January 27, 2013
    Lisa Emrich
    Health Guide
    January 27, 2013

    Lauren,

     

    To be honest, I have never heard of problems with MS being related to titanium.  In fact, in the medical literature discussing metal allergies, it is suggested that for persons who have metal allergies, titanium implants are suggested. 

     

    I did find one case study which discussed a patient who had a post-operative infection after titanium spinal implants which mimicked systemic vasculitis. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3182133/

     

    In general, titanium is supposed to be hypo-allergenic.  But I suggest that you discuss your symptoms with your neurologist, orthopedic surgeon, and other members of your healthcare team.  Perhaps there something going on which should be investigated more closely.

     

    Hope you feel better soon.

     


FROM OUR COMMUNITY

  • connie369 January 18, 2013
    connie369
    January 18, 2013

    Hi Lauren, I read your question and immediatly thought, WOW! Maybe THAT is what the problem is??? I am 43, was diagnosed with Optic Neuritis when I was like 24? I WAS a Medical Assistant, and had ALWAYS been VERY proactive in my healthcare. In fact, I have ALWAYS had Dr.s say, "I wish ALL my patients were like you" I ALWAYS knew EXACTLY what was wrong with me BEFORE I went to the Dr.For YEARS I have suspected I have M.S. mostly because of all the pain I have ALWAYS HAD! The headaches started when I was maybe 4-6 years old? I have ALWAYS had pain issues, as far back as I remember, but EVERYTIME I suggested to a Dr that I really think I may have M.S? I literally have had EVERY symptom at one time or another! I would always get sent for an MRI of my brain & spine, and ALWAYS told, NOPE! No lesions, so..you don't have it. Must just be depression! SO MUCH has happened to me, TOO much to get into it ALL on here! I will just say, I am 43, am COMPLETELY deaf, (was born a hearing person) and I have been PHYSICALLY unable to work for MANY years! On 1/17/09 I was in a pretty bad car-accidenty. I was rear-ended at a high rate of speed & ended up having neck surgery, 4 knee surgeries prior to a TOTAL KNEE REPLACEMENT (the actual POINT of THIS story) and tons of physical therapy, drugs, etc. yet I have NEVER made a full recovery! In fact, since the knee replacement (almost 2 years ago) I have been in SO MUCH CONSTANT PAIN, that I have PRAYED I would just go to bed and NOT wake up in the morning! Which also made me realize IF IT WAS DEPRESSION like EVERY Dr has EVER said, wouldn"t I have just committed suicide YEARS ago??I do KNOW I have depression, but I also KNOW I am the OPPOSITE of what EVERY Dr has EVER told me! The depession is NOT causing my pain! The PAIN is CAUSING MY DEPRESSION! A year ago, the benefits from the accident ended and I no longer have insurance. The last year has been HELL! A week ago, I went to a FREE clinic, because I woke up and COULD NOT WALK! This Dr who had NEVER treated me, and had NO real history on me, other than what I wrote, came in the room, actually LISTENED to me, then stood up, put her arm on me, and said, SWEETIE, you have M.S. Of course I had KNOWN for years, just started thinking maybe I WAS the Hypochondriac I've been told I was for years! Funny how I KNEW, yet HEARING it caused me to break down and SOB LIKE A BABY! SO....to ANSWER your question. EVER SINCE I had the knee replacement, I have gotten PROGRESSIVLY worse! I have been VERY aware of this! Yet EVER time I ask ANY Dr. and TRUST ME, I HAVE ASKED PLENTY! Even Dr.s I have met in elevators, or cafateria's? ANY ONE WITH A WHITE COAT THAT WOULD LISTEN! And EVERY ONE has said, NO...It CAN'T BE THE KNEE REPLACEMENT! BUT WHY HAVE I WANTED TO DIE? LITERALLY since this metal, titanium, or whatever it is made of, has been in MY body! My symptoms have gotten SO BAD I can"t stand it! Most people beg Dr.s for pain meds, I was begging and lying to get steroids, because THAT was the ONLY time my pain would get a little better! I do HOPE I have answered your question? I am SO sorry this has been SO long! I am at the beginning of this battle and am DESPERATE for HELP! 

    READ MORE
    • David1951
      January 20, 2013
      David1951
      January 20, 2013

      Connie and Lauren

       

      Try low dose benadryl (diphenhydramine). no perscription necessary, very low side effects even at the normal dose, and if it's going to work for you it will be clear within a week.

       

      I take 20% of the normal 25 mg, that's 5 mg at meal and bed times. I use 2 ml of the childrens liquid to get 5 mg. Others have had success with 25% of the normal dose by quartering a 25 mg tablet.

       

      David

      READ MORE
    • connie369
      January 20, 2013
      connie369
      January 20, 2013

      Hi David, Thanks for the suggestion, unfortunatly I have been taking benedryl for quite some time, and it doesn't seem to help me. :( 

      READ MORE
    • David1951
      January 20, 2013
      David1951
      January 20, 2013

      dear it's specifically the low dose that is effective.  If you haven't tried it at the low dose do so before you decide.

       

      David

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.